Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 787, NWS Jackson, MS

November 26, 2001Sunflower County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Nov 26, 2001, 10:49 PM CST for Sunflower County, Mississippi. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Nov 26, 2001, 10:49 PM CST (04:49 UTC)
Expired
Nov 26, 2001, 11:30 PM CST
In force
41 min
Issued by
NWS Jackson, MS
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Sunflower County, MS

The radar

The Memphis radar (KNQA), 177 km from the middle of the area, began a volume at 04:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 26, 6:00 PM CSTTornado WatchSPC5 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 4.8 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2001-11-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 617 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2001-11-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 132 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
617 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
462 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
132 m²/s²
0-3 km storm-relative helicity
189 m²/s²
Significant tornado parameter
0.6
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

769 
WUUS54 KJAN 270451
SVRJAN
MSC133-270530-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1049 PM CST MON NOV 26 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SUNFLOWER COUNTY IN NORTHWEST MISSISSIPPI

* UNTIL 1130 PM CST

* AT 1049 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 12 MILES WEST OF DREW...OR ABOUT 5 MILES NORTH
  OF CLEVELAND...MOVING NORTHEAST AT 50 MPH.

* THE SEVERE THUNDERSTORM WILL...
  BE NEAR DREW...PARCHMAN AND ROME AROUND 1100 PM CST

A TORNADO WATCH IS ALSO IN EFFECT. TORNADOES CAN DEVELOP SUDDENLY
FROM SEVERE THUNDERSTORMS.

WINDS FROM 60 TO 70 MPH ARE LIKELY WITH THIS STORM.

LAT...LON 3398 9064 3365 9065 3373 9047 3399 9048

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 26, 8:20 PM CST, 2 hours 29 minutes earlier.

Area forecast discussion, Nov 26, 8:20 PM CST, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
820 PM CST MON NOV 26 2001

UPDATED THE FORECAST TO UPDATE TORNADO WATCH INFORMATION. ERN
PORTION OF WATCH HAS BEEN CANCELED DUE TO SLOW EWD MOVEMENT OF
STRONG CONVECTION. PARTICULARLY DANGEROUS SITUATION TORNADO WATCH
REMAINS IN EFFECT FOR SE AR...NE LA AND NW MS FOR TONIGHT. MAY SEE
WATCH ISSUED LATER TONIGHT FARTHER E AS LOW LEVEL JET DYNAMICS
STRENGTHEN.

.JAN...
MS...NONE.
LA...NONE.
AR...NONE.

In the hours before

Local storm report, Nov 26, 5:19 PM CST, 5 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
519 PM CST MON NOV 26 2001

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0453 PM    HOLCOMB                   MS   TORNADO
11/26/01   GRENADA                        GRENADA COUNTY EMA
                                          REPORTED DAMAGE TO
                                          BUILDINGS AND A
                                          HOME...ALSO OBSERVED
                                          TORNADO CROSSING HIGHWAY
                                          8
Special weather statement, Nov 26, 8:00 PM CST, 2 hours 49 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>030-032>038-
040>044-047>050-053>056-059>064-270300-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
800 PM CST MON NOV 26 2001

THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELED A PORTION OF
TORNADO WATCH 828. COUNTIES CANCELED INCLUDE:

IN NORTH MISSISSIPPI:
CLAY...CHOCTAW...OKTIBBEHA...

IN CENTRAL MISSISSIPPI:
ATTALA...WINSTON...MADISON...LEAKE...HINDS...RANKIN...SCOTT...
COPIAH...SIMPSON...SMITH...

IN SOUTH MISSISSIPPI:
LINCOLN...LAWRENCE...JEFFERSON DAVIS...

THE THREAT OF SEVERE WEATHER HAS ENDED TEMPORARILY ACROSS THIS
AREA...BUT THE RISK OF SEVERE WEATHER MAY INCREASE AGAIN AFTER
MIDNIGHT.

TORNADO WATCH 828 REMAINS VALID UNTIL 1100 PM CST MONDAY FOR THE
FOLLOWING COUNTIES AND PARISHES:

IN SOUTHEAST ARKANSAS:
ASHLEY...CHICOT...

IN NORTHEAST LOUISIANA:
MOREHOUSE...WEST CARROLL...EAST CARROLL...RICHLAND...MADISON LA...
FRANKLIN LA...TENSAS...CATAHOULA...CONCORDIA...

IN NORTH MISSISSIPPI:
BOLIVAR...SUNFLOWER...LEFLORE...GRENADA...CARROLL...MONTGOMERY...
WEBSTER...WASHINGTON...

IN CENTRAL MISSISSIPPI:
HUMPHREYS...HOLMES...ISSAQUENA...SHARKEY...YAZOO...WARREN...
CLAIBORNE...JEFFERSON...

IN SOUTH MISSISSIPPI:
ADAMS...FRANKLIN...
Special weather statement, Nov 26, 8:15 PM CST, 2 hours 34 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>030-032>038-
040>044-047>050-053>056-059>064-270500-

SPECIAL WEATHER STATEMENT...CORRECTED CODING
NATIONAL WEATHER SERVICE JACKSON MS
815 PM CST MON NOV 26 2001

THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELED A PORTION OF
TORNADO WATCH 828. COUNTIES CANCELED INCLUDE:

IN NORTH MISSISSIPPI:
CLAY...CHOCTAW...OKTIBBEHA...

IN CENTRAL MISSISSIPPI:
ATTALA...WINSTON...MADISON...LEAKE...HINDS...RANKIN...SCOTT...
COPIAH...SIMPSON...SMITH...

IN SOUTH MISSISSIPPI:
LINCOLN...LAWRENCE...JEFFERSON DAVIS...

THE THREAT OF SEVERE WEATHER HAS ENDED TEMPORARILY ACROSS THIS
AREA...BUT THE RISK OF SEVERE WEATHER MAY INCREASE AGAIN AFTER
MIDNIGHT.

TORNADO WATCH 828 REMAINS VALID UNTIL 1100 PM CST MONDAY FOR THE
FOLLOWING COUNTIES AND PARISHES:

IN SOUTHEAST ARKANSAS:
ASHLEY...CHICOT...

IN NORTHEAST LOUISIANA:
MOREHOUSE...WEST CARROLL...EAST CARROLL...RICHLAND...MADISON LA...
FRANKLIN LA...TENSAS...CATAHOULA...CONCORDIA...

IN NORTH MISSISSIPPI:
BOLIVAR...SUNFLOWER...LEFLORE...GRENADA...CARROLL...MONTGOMERY...
WEBSTER...WASHINGTON...

IN CENTRAL MISSISSIPPI:
HUMPHREYS...HOLMES...ISSAQUENA...SHARKEY...YAZOO...WARREN...
CLAIBORNE...JEFFERSON...

IN SOUTH MISSISSIPPI:
ADAMS...FRANKLIN...

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 26, 6:22 PM CSTSevere Thunderstorm WarningJANHumphreys, Sunflower, Washington23 min
Nov 26, 6:41 PM CSTSevere Thunderstorm WarningJANSunflower49 min
Nov 26, 6:46 PM CSTTornado WarningJANWashington44 min
Nov 26, 7:09 PM CSTSevere Thunderstorm WarningJANLeflore51 min
Nov 26, 7:12 PM CSTTornado WarningJANLeflore, Sunflower48 min
Nov 26, 9:35 PM CSTSevere Thunderstorm WarningJANBolivar55 min
Nov 26, 10:13 PM CSTTornado WarningJANBolivar47 min
Nov 26, 10:34 PM CSTSevere Thunderstorm WarningJANWashington41 min
Nov 26, 10:59 PM CSTSevere Thunderstorm WarningJANBolivar46 min
Nov 27, 6:35 AM CSTFlash Flood WarningJANAdams, Claiborne, Jefferson2 hr
Nov 27, 8:55 AM CSTFlash Flood WarningJANAdams, Claiborne, Jefferson3 hr
Nov 27, 12:44 PM CSTSevere Thunderstorm WarningJANCovington, Jefferson Davis46 min
Nov 27, 1:01 PM CSTTornado WarningJANCovington29 min
Nov 27, 1:11 PM CSTSevere Thunderstorm WarningJANSmith49 min
Nov 27, 1:19 PM CSTTornado WarningJANSmith41 min
Nov 27, 2:05 PM CSTSevere Thunderstorm WarningJANJasper40 min
Nov 27, 3:04 PM CSTFlash Flood WarningJANCovington, Jefferson Davis3 hr

Nearby

Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.